Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 352, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 2008, 2:09 PM CDT for 4 counties in Texas; Bossier Parish, Caddo Parish, Louisiana; Lafayette County, Miller County, Arkansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2008, 2:09 PM CDT (19:09 UTC)
- Expired
- May 27, 2008, 3:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Lafayette County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, Cass County, TX, Harrison County, TX, Marion County, TX, Panola County, TX
The radar
The Shreveport radar (KSHV), 43 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:51 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.2 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1167 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:14 PM CDT, 55 minutes earlier.
Area forecast discussion, May 27, 1:14 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 114 PM CDT TUE MAY 27 2008 .DISCUSSION... UPDATED FOR SVR TSTM WATCH 379 AND TO ADJUST TEMPS AND POPS AGAIN AS NEEDED FIRST PERIOD. /17/ && .PREV DISCUSSION... /ISSUED 1056 AM CDT TUE MAY 27 2008/ DISCUSSION... MCS REQUIRING FIRST PERIOD UPDATES TO MAX TEMPS...WINDS...POPS... DEWPOINTS ETC TODAY. SOUTHWARD PROGRESS OF SYSTEM MAY MAKE PRECIP LIKELY DOWN TO I 20 OF NE TX THIS AFTERNOON. ADDED POPS TO CENTRAL LA AS WELL FOR THE AFTERNOON...AND BUMPED UP SHV TO 40 PERCENT. EXPECT WINDS WHICH ARE CURRENTLY NELY OVER OUR NW PORTION OF CA...WILL VEER BACK AROUND TO SOUTHERLY BY LATE AFTERNOON. /17/ AVIATION... MCS CONTINUES TO DROP SOUTHWARD INTO N TX SLOWLY FORCING AN OUTFLOW BOUNDARY INTO I-30 CORRIDOR. MOST OF THE HEAVY...ACTIVE PART OF THIS FEATURE CONTINUES TO MOVE TOWARD KTYR/KGGG. ADDED COVERAGE WILL LIKELY DEVELOP ALONG THE OUTFLOW INTO KTXK AND PERHAPS EVEN KSHV AS HEATING BUILDS LATE AM/EARLY PM. EXPECT THE USUAL MVFR/IFR CONDITIONS TO ACCOMPANY HEAVY DOWNPOURS...BUT ELSEWHERE CIGS ARE LIFTING AND THINNING. SFC WINDS WILL CONTINUE S OR SW AROUND 10 KTS EVEN BEHIND THE BOUNDARY AS THE WEAK COOL FRONT REMAINS OVER KANSAS ATTM. THE FRONT IS TIGHT ON THE EASTERN SIDE OF THE UPPER RIDGE AND IS TAKING ON A BACK DOOR POSTURE...BUT WE CAN EXPECT ANOTHER NOCTURNAL MCS WHICH SHOULD HELP DROP IN A BRIEF NORTHERLY FLOW LATE TOMORROW ALONG THE I-20 CORRIDOR. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 87 74 86 70 / 70 30 50 30 MLU 91 72 85 67 / 50 20 50 30 DEQ 76 67 84 65 / 60 60 50 20 TXK 79 70 84 69 / 70 40 50 20 ELD 85 69 84 66 / 70 40 50 20 TYR 83 73 87 69 / 70 30 50 30 GGG 86 73 87 68 / 70 30 50 30 LFK 90 73 91 68 / 50 10 50 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17
Hazardous weather outlook, May 27, 12:00 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 27 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE FOUR STATE AREA THIS AFTERNOON AND EVENING...AS A THUNDERSTORM COMPLEX WILL MOVE SOUTHEASTWARD THROUGH THE AREA. THE THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS AS WELL AS LOCALLY HEAVY RAINFALL AMOUNTS THROUGH THE DAY INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL LIKELY BE ONGOING NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTH CENTRAL LOUISIANA DURING THE PREDAWN HOURS WEDNESDAY MORNING. THIS ACTIVITY WILL GRADUALLY SHIFT FURTHER SOUTH AND EAST DURING THE DAY MONDAY AS A COLD FRONT TRIES TO ENTER THE REGION FROM THE NORTH. THUNDERSTORMS ON WEDNESDAY COULD POSSIBLY PRODUCE STRONG AND DAMAGING WIND GUSTS ALONG WITH LOCALLY HEAVY RAINFALL. THE THUNDERSTORM ACTIVITY SHOULD BEGIN TO DECREASE IN AREAL COVERAGE AND INTENSITY BY WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION MAY BE NEEDED TODAY THROUGH TONIGHT. 17
In the hours before
Local storm report, May 27, 11:11 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 AM CDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 13 N DIERKS 34.31N 94.02W
05/26/2008 HOWARD AR EMERGENCY MNGR
A FEW LARGE LIMBS AND ONE SMALL TREE DOWN IN ATHENS.
&&
17Local storm report, May 27, 12:49 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1249 PM CDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM TSTM WND DMG 1 N HUGHES SPRINGS 33.01N 94.63W
05/27/2008 CASS TX DEPT OF HIGHWAYS
TXDOT REPORTS TREES DOWN ON FM 161 ABOUT 1 MILE NORTH OF
HWY 11.
1146 AM TSTM WND DMG 1 E PITTSBURG 33.00N 94.95W
05/27/2008 CAMP TX DEPT OF HIGHWAYS
TREE DOWN TAKING A POWERLINE WITH IT.
&&
18Local storm report, May 27, 1:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
159 PM CDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG 6 N KILGORE 32.47N 94.87W
05/27/2008 GREGG TX DEPT OF HIGHWAYS
MULTIPLE TREES DOWN.
1255 PM TSTM WND DMG 6 E KILGORE 32.39N 94.77W
05/27/2008 GREGG TX DEPT OF HIGHWAYS
MULTIPLE TREES REPORTED DOWN.
&&
04Local storm report, May 27, 2:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG OVERTON 32.28N 94.97W
05/27/2008 RUSK TX UTILITY COMPANY
SWEPCO REPORTS POWER OUTAGES AS A RESULT OF TREES DOWN ON
POWERLINES IN NORTHERN RUSK COUNTY.
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:54 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Morris, Titus | 51 min |
| May 27, 12:08 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Harrison, Marion, Titus, Upshur | 52 min |
| May 27, 12:29 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk, Smith | 46 min |
| May 27, 12:33 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk, Smith, Upshur | 57 min |
| May 27, 12:45 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Marion | 60 min |
| May 27, 1:45 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 45 min |
| May 27, 3:33 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 57 min |
| May 27, 3:08 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 37 min |
| May 26, 11:10 PM CDT | Special Weather Statement | SHV | Howard | 50 min |
| May 26, 11:23 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 37 min |
| May 27, 2:22 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Severe Thunderstorm Warnings in Louisiana, 2008Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.